MAUDE Adverse Event Report: AESCULAP AG COOLEY STERNOTOMY SPREADERADULT32X50MM; CARDIO-THORACIC SURGERY

AESCULAP AG COOLEY STERNOTOMY SPREADERADULT32X50MM; CARDIO-THORACIC SURGERY
Model Number FB850R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fb850r - cooley sternotomy spreaderadult32x50mm.According to the complaint description, during an open heart surgery on (b)(6) 2020 the cooley sternotomy spreaderadult32x50mm (a brand new device) was used and got stuck in a patient's chest.The device had to be forcibly removed from the chest during the procedure.The incident did not cause or contribute to a serious injury or to a patient death.An additional medical intervention was necessary.The device is available to be returned to the manufacturer for evaluation.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: vigilance investigator carried out the pictorial documentation visually and microscopically.The lever is fractured at the distal end, the analysis of the fracture patterns illustrated forced fractures due to overload.No pores, inclusions or foreign bodies could be found on the points of rupture.Friction marks can be found at the gliding planes, caused by insufficient lubrication.According to the instructions for use, the gliding planes must to be lubricated prior each use to void metal seizure.Additionally, "oil gliding planes before sterilization" is labelled at the device.Batch history review : the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.Conclusion and measures / preventive: due to insufficient lubrication, metal seizure occurred and caused the jamming of the instrument.To avoid metal seizure, instructions for use must be observed.Du to the facts most probably root cause for the failure is reprocessing related.Based upon the investigations results there is capa is not necessary.

Brand Name
COOLEY STERNOTOMY SPREADERADULT32X50MM
Common Device Name
CARDIO-THORACIC SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10930666
Report Number9610612-2020-00853
Device Sequence Number19587906
Product Code GAD
UDI-Device Identifier04038653158218
UDI-Public4038653158218
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB850R
Device Catalogue NumberFB850R
Device Lot Number52419104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;